Low Libido

by Karis
(Australia)

Hi Wray
You have helped me soooo much with your advice in the last 5 years, I am hoping you can come to my rescue once again.

I am 56, post menopause,using progesterone cream twice daily,yet have absolutely NO libido. This is affecting my wonderful relationship of 10 years. I previously have enjoyed a great sex life so am finding this problem hugely frustrating to say the least.Is this usual for a woman my age?

Can you recommend anything. I would be so grateful!(so would my partner!)

Comments for Low Libido

Click here to add your own comments

Mar 08, 2013
Low Libido
by: Wray

Hi Karis So pleased the info has been of help. I've been looking through my saved documents and see I have what seems to be two Karis's from Australia, unless both are you! I'm not sure if this is you here, from Jun 2010. I do have an earlier one from 2009. And was this you too here? We do have a page on Libido you could look through. A good libido relies not on testosterone as we're lead to believe, but on progesterone and dopamine. And that's both sexes, not just female. If you are the high prolactin 'Karis' then it appears to have risen again. Have you been stressed, as this drops dopamine which causes prolactin to rise. Or you are not eating sufficient protein. The precursor to dopamine is the amino acid tyrosine, a lack of this will drop dopamine levels. Or your vitamin D is too low. The rate limiting step in dopamine synthesis is the enzyme tyrosine hydroxylase. Insufficient levels of vitamin D inhibit tyrosine hydroxylase, resulting in a disturbance in the dopamine pathway. And finally you are not using enough progesterone, which has allowed oestrogen to rise again. Oestrogen stimulates the production of Prolactin, please have a look through this page. Please have a vitamin D test done, in spite of living in a sunny country, most Australians have low levels due to being told to cover up when in the sun. You might consider taking tyrosine too, start low on 500mg/day and work up slowly. Too much causes the same symptoms you're trying to overcome. You don't say how much progesterone you're using, so I can't advise on how much to increase by. But suggest you try 200mg/day, if you are already using this much, then go up to 300mg/day, it is trial and error. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...